Texas, 2022

Excessive Heat and Heat in Texas, June 23 to 25, 2022

June 23 to 25, 2022 · NWS FWD · 27 events in 26 counties and zones

Ambient temperatures at or above 103 along with heat indices at or above 105 were felt across most of North and Central Texas Thursday June 23 through Saturday June 25.

Where it happened

Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
None recorded
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Ambient temperatures at or above 103 along with heat indices at or above 105 were felt across most of North and Central Texas Thursday June 23 through Saturday June 25.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 23, 4:34 AM CST, 6 hours 26 minutes earlier.

Area forecast discussion, Jun 23, 4:34 AM CST, 6 hours 26 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
534 AM CDT Thu Jun 23 2022

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:
No update needed at this time (see discussion below).

79

Previous Discussion:
/Through Thursday night/

High pressure will continue to dominate the Lone Star State
through the end of the week with plenty of daytime sun and very
hot temperatures. After a warm night with lows from the mid 70s to
the lower 80s, afternoon highs Thursday will soar into the triple
digits for most locations with some readings as high as 104. The
heat index across much of the region will be slightly higher than
the actual temperature with some values around 106. The Heat
Advisory that is set to begin this afternoon for the entire
forecast area is warranted based on the latest guidance so no
changes will be made with this forecast package. We will also keep
the mention of isolated showers and storms across the south/southeast
zones Thursday afternoon where low level moisture will be the
most abundant and the sea breeze may make a brief appearance.

79

&&

.LONG TERM... /Issued 307 AM CDT Thu Jun 23 2022/
/Friday Onward/

Little to no relief from the summertime heat is expected through
the weekend as the mid level high remains over North and Central
Texas. Fortunately, there will be some relief early next week with
temperatures closer to seasonal normals (mid 90s) and low
precipitation chances for some.

High temperatures will range from 99-106 degrees Friday through
Sunday, roughly 10 to 13 degrees above normal for late June. Heat
index values may also reach 105-108 degrees on Friday across most
of the region. At this time, no changes to the Heat Advisory will
be made, but it is likely to be extended into Saturday if
temperature trends continue with high temperatures reaching 103
degrees across most of North Texas. Continue to take all the
necessary precautions against the heat over the next few days.

Although very hot temperatures are expected this weekend, the
ridge will weaken slightly and allow for a cold front to sweep
across the Plains on Saturday. There are still discrepancies among
guidance on the timing of this front, but there are indications
the front may approach the Red River as early as late Sunday
afternoon or Sunday night. Scattered showers and thunderstorms
may also accompany the front, but confidence remains low at this
time.

Temperatures will be closer to seasonal normals through most of
the week, with highs in the low to mid 90s to start the work week.
Low rain/storm chances may continue through mid week across parts
of the region. A gradual warming trend into the upper 90s is
expected by Thursday of next week.

Garcia

&&

.AVIATION... /NEW/
/12Z TAFs/

No aviation weather concerns today with only a few daytime Cu and
a prevailing south to southeast wind less than 12 knots.

A few storms may develop on the sea breeze across the southeast
and east zones late this afternoon but no impacts are expected at
the TAF sites.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth   102  80 104  80 103 /   0   0   0   0   0
Waco               102  77 103  77 102 /   5   0   0   0   0
Paris               98  75 100  77 100 /   5   5   5   0   0
Denton             102  77 103  77 103 /   0   0   0   0   0
McKinney            99  76 102  77 101 /  10   0   0   0   0
Dallas             102  81 103  82 102 /   5   0   0   0   0
Terrell            102  76 103  77 102 /  10   0   5   0   0
Corsicana          102  77 103  77 101 /  10   0   0   0   0
Temple             102  74 103  74 101 /   5   0   0   0   0
Mineral Wells      104  75 105  76 105 /   5   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon today to 7 PM CDT Friday for TXZ091>095-
100>107-115>123-129>135-141>148-156>162-174-175.

&&
Hazardous weather outlook, Jun 23, 4:42 AM CST, 6 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
542 AM CDT Thu Jun 23 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241045-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
542 AM CDT Thu Jun 23 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
There is a slight chance for thunderstorms generally east of of the I-
35 corridor late this afternoon. Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Triple-digit temperatures and high heat index values are expected
through the weekend. Low thunderstorm chances return early next week.
Severe weather appears unlikely at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

25 heat, 2 excessive heat. Local standard time, as filed.

Heat, Bosque

When
June 23, 11:00 AM CST to June 25, 6:00 PM CST
Where
Bosque forecast zone
Reported by
Official NWS Observations
Coordinates
31.900, -97.634 (the zone’s center; the record gives no point)

Heat index values reached 108 the afternoon of June 23 in Walnut Springs, TX. Ambient temperatures reached 104 the afternoon of June 24, then 103 the afternoon of June 25, in the same location.

Heat, Collin

When
June 23, 11:00 AM CST to June 25, 6:00 PM CST
Where
Collin forecast zone
Reported by
Official NWS Observations
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

Heat index values climbed to near 110 the afternoons of June 23 and 24th, then to 106 the afternoon of June 25th, in the city of Plano, TX.

Heat, Comanche

When
June 23, 11:00 AM CST to June 25, 6:00 PM CST
Where
Comanche forecast zone
Reported by
Official NWS Observations
Coordinates
31.948, -98.558 (the zone’s center; the record gives no point)

Both the actual high temperatures and the maximum heat indices climbed above 105 the afternoons of June 23 through June 25 in the city of Comanche, TX.

Heat, Cooke

When
June 23, 11:00 AM CST to June 25, 6:00 PM CST
Where
Cooke forecast zone
Reported by
Official NWS Observations
Coordinates
33.639, -97.213 (the zone’s center; the record gives no point)

Heat index values reached 107 in Muenster, TX on the afternoons of June 23 and June 24, and reached 105 the afternoon of June 25.

Heat, Dallas

When
June 23, 11:00 AM CST to June 25, 6:00 PM CST
Where
Dallas forecast zone
Reported by
Official NWS Observations
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

Maximum heat index values reached 106 on the afternoon of June 23 and 105 on June 24 at Dallas Love Field.

Heat, Denton

When
June 23, 11:00 AM CST to June 25, 6:00 PM CST
Where
Denton forecast zone
Injuries
2 direct, 0 indirect
Reported by
Official NWS Observations
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

A maximum heat index of 105 was reached the afternoon of June 24 at Denton Enterprise Airport. Denton Public Health reported 1 case of heat exhaustion and 1 case of heat stroke during this period.

Heat, Ellis

When
June 23, 11:00 AM CST to June 24, 6:00 PM CST
Where
Ellis forecast zone
Reported by
Official NWS Observations
Coordinates
32.348, -96.794 (the zone’s center; the record gives no point)

A maximum heat index of 106 was reached the afternoon of June 23 at Midlothian/Waxahachie Airport. Heat indices between 105 and 110 were reached in the city of Bristol, TX on the 23rd and 24th of June.

Heat, Fannin

When
June 23, 11:00 AM CST to June 25, 6:00 PM CST
Where
Fannin forecast zone
Reported by
Official NWS Observations
Coordinates
33.594, -96.107 (the zone’s center; the record gives no point)

The maximum heat index reading reached 106 at Jones Field Airport in Bonham, TX on June 23. The heat index exceeded 105 each afternoon June 23 through June 25 in Leonard, TX in southwest Fannin County.

Heat, Grayson

When
June 23, 11:00 AM CST to June 24, 6:00 PM CST
Where
Grayson forecast zone
Reported by
Official NWS Observations
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

Heat index values climbed to between 105 and 110 on the afternoons of June 23 and 24 in Gunter, TX.

Heat, Henderson

When
June 23, 11:00 AM CST to 6:00 PM CST
Where
Henderson forecast zone
Reported by
Official NWS Observations
Coordinates
32.212, -95.854 (the zone’s center; the record gives no point)

The heat index topped out at 105 in Athens, TX on June 23.

Heat, Hunt

When
June 23, 11:00 AM CST to 6:00 PM CST
Where
Hunt forecast zone
Reported by
Official NWS Observations
Coordinates
33.124, -96.085 (the zone’s center; the record gives no point)

The heat index topped at 105 on the afternoon of June 23 in Commerce, TX.

Heat, Jack

When
June 23, 11:00 AM CST to June 25, 6:00 PM CST
Where
Jack forecast zone
Reported by
Official NWS Observations
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

High temperatures between 103 and 105 were reached in Jacksboro each afternoon from June 23 to June 25.

Heat, Johnson

When
June 23, 11:00 AM CST to June 25, 6:00 PM CST
Where
Johnson forecast zone
Reported by
Official NWS Observations
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

Heat indices between 105 and 110 were reached in Alvarado each afternoon from June 23 to June 25.

Heat, Kaufman

When
June 23, 11:00 AM CST to June 25, 6:00 PM CST
Where
Kaufman forecast zone
Reported by
Official NWS Observations
Coordinates
32.599, -96.288 (the zone’s center; the record gives no point)

Maximum heat index values climbed to between 105 and 110 the afternoons of June 23 through June 25 in Forney, Terrell and surrounding areas of Kaufman County.

Heat, Lamar

When
June 23, 11:00 AM CST to June 25, 6:00 PM CST
Where
Lamar forecast zone
Reported by
Official NWS Observations
Coordinates
33.667, -95.571 (the zone’s center; the record gives no point)

Maximum heat index values climbed to between 105 and 110 the afternoons of June 23 through June 25 at Cox Field Airport in Paris, TX.

Heat, Lampasas

When
June 23, 11:00 AM CST to June 25, 6:00 PM CST
Where
Lampasas forecast zone
Reported by
Official NWS Observations
Coordinates
31.196, -98.241 (the zone’s center; the record gives no point)

Maximum heat index values climbed to between 105 and 110 the afternoons of June 23 through June 25 in Lampasas, TX.

Heat, Leon

When
June 23, 11:00 AM CST to June 24, 6:00 PM CST
Where
Leon forecast zone
Reported by
Official NWS Observations
Coordinates
31.297, -95.996 (the zone’s center; the record gives no point)

Maximum heat index values climbed to 106 the afternoons of June 23 and June 24 in Leona, TX and surrounding areas.

Heat, Limestone

When
June 23, 11:00 AM CST to 6:00 PM CST
Where
Limestone forecast zone
Reported by
Official NWS Observations
Coordinates
31.546, -96.580 (the zone’s center; the record gives no point)

Maximum heat index values climbed to 105 the afternoon of June 23 in Mexia, TX and surrounding areas.

Heat, McLennan

When
June 23, 11:00 AM CST to June 24, 6:00 PM CST
Where
McLennan forecast zone
Reported by
Official NWS Observations
Coordinates
31.552, -97.202 (the zone’s center; the record gives no point)

The high temperature reached 103 on June 23 and June 24 in Waco and surrounding areas.

Heat, Milam

When
June 23, 11:00 AM CST to June 25, 6:00 PM CST
Where
Milam forecast zone
Reported by
Official NWS Observations
Coordinates
30.786, -96.977 (the zone’s center; the record gives no point)

Heat indices climbed to between 105 and 110 the afternoons of June 23 through June 25 in Buckholts, TX and surrounding areas of Milam County.

Excessive Heat, Comanche

When
June 23, 1:00 PM CST to June 25, 4:00 PM CST
Where
Comanche forecast zone
Reported by
Official NWS Observations
Coordinates
31.948, -98.558 (the zone’s center; the record gives no point)

Ambient temperatures exceeded 105 each afternoon from June 23 to June 25 in Comanche, TX.

Excessive Heat, Delta

When
June 23, 1:00 PM CST to June 25, 4:00 PM CST
Where
Delta forecast zone
Reported by
COOP Observer
Coordinates
33.386, -95.672 (the zone’s center; the record gives no point)

Maximum heat indices exceeded 110 each afternoon from June 23 to June 25 in the city of Cooper, TX.

Heat, Anderson

When
June 24, 11:00 AM CST to 6:00 PM CST
Where
Anderson forecast zone
Reported by
Official NWS Observations
Coordinates
31.813, -95.653 (the zone’s center; the record gives no point)

Heat index values reached 106 in Palestine on the afternoon of June 24.

Heat, Coryell

When
June 24, 11:00 AM CST to June 25, 6:00 PM CST
Where
Coryell forecast zone
Reported by
Official NWS Observations
Coordinates
31.391, -97.799 (the zone’s center; the record gives no point)

The high temperature reached 103 on the afternoons of June 24 and June 25 at the Remote Automatic Weather Station on the Fort Hood Military base.

Heat, Erath

When
June 24, 11:00 AM CST to 6:00 PM CST
Where
Erath forecast zone
Reported by
Official NWS Observations
Coordinates
32.236, -98.218 (the zone’s center; the record gives no point)

A high temperature of 104 was reached at the Stephenville Airport on June 24.

Heat, Hamilton

When
June 24, 11:00 AM CST to 6:00 PM CST
Where
Hamilton forecast zone
Reported by
Official NWS Observations
Coordinates
31.705, -98.111 (the zone’s center; the record gives no point)

A high temperatures of 103 was reached at Hamilton, TX Airport on June 24.

Heat, Hood

When
June 24, 11:00 AM CST to June 25, 6:00 PM CST
Where
Hood forecast zone
Reported by
Official NWS Observations
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

A high temperature of 104 was reached on June 24 and 103 on June 25 in Granbury, TX.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1041479, 1041480, 1041731, 1041744, 1041897, 1041904, 1041919, 1041940, 1041954, 1041957, 1041982, 1041985, 1041989, 1042303, 1042307, 1042315, 1042319, 1042327, 1042332, 1042336, 1041735, 1041901, 1041451, 1041747, 1041922, 1041955, 1041970.